Alert archive / Nevada / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 7, NWS Las Vegas, NV

July 30, 2010Lincoln County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 30, 2010, 5:23 PM PDT for Lincoln County, Nevada. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2010, 5:23 PM PDT (00:23 UTC)
Expired
Jul 30, 2010, 5:42 PM PDT
In force
19 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County Lincoln County, NV

The radar

The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:15 PM PDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jul 30, 2:15 PM PDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PDT FRI JUL 30 2010

.SYNOPSIS...THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN CAN BE
EXPECTED OVER NORTHWEST ARIZONA AND JUST WEST OF THE COLORADO RIVER
VALLEY THROUGH THE WEEKEND INTO EARLY NEXT WEEK. A DRIER AND MORE
STABLE AIR MASS WILL REMAIN OVER MOST OF SOUTHERN NEVADA AND
SOUTHEAST CALIFORNIA.
&&

.SHORT TERM...STRONG THUNDERSTORMS DEVELOPED THIS AFTERNOON PRETTY
MUCH WHERE EXPECTED...IN THE MOIST AND UNSTABLE AIR ACROSS MOHAVE
AND EASTERN LINCOLN COUNTY. SOME OF THESE STORMS WERE PRODUCING VERY
HEAVY RAIN AND ISOLATED FLASH FLOODING IS POSSIBLE INTO THE EARLY
EVENING HOURS. MODELS AND SATELLITE/RADAR LOOPS HINT AT A WEAK
ANTICYCLONIC FLOW CENTERED OVER SOUTHWEST UTAH AND FAR SOUTHERN
NEVADA. STORMS OVER MOHAVE COUNTY WERE MAINLY MOVING WEST WHILE
STORMS ACROSS LINCOLN COUNTY WERE MOVING NORTHEAST. THUNDERSTORM
CHANCES WILL CONTINUE THIS EVENING...MAINLY EAST OF THE SPRING
MOUNTAINS BUT SHOULD MOSTLY DIE OFF SHORTLY AFTER SUNSET. MODEL
STREAMLINE FORECASTS SHOW THE ANTICYCLONIC CIRCULATION MOVING OVER
FAR SOUTHERN CALIFORNIA SATURDAY WITH A WESTERLY FLOW ACROSS MUCH OF
OUR CALIFORNIA AND SOUTHERN NEVADA ZONES. IN RESPONSE THE MODELS ARE
INDICATING PRETTY DRY AND STABLE AIR OVER THOSE AREAS WITH THE
MOISTURE AND INSTABILITY CONFINED MOSTLY TO MOHAVE COUNTY. THIS
PATTERN IS PROGGED TO CONTINUE THROUGH MONDAY. THEREFORE THE MENTION
OF THUNDERSTORMS SATURDAY THROUGH MONDAY IS GENERALLY LIMITED TO
MOHAVE COUNTY.

.LONG TERM...TUESDAY THROUGH FRIDAY...A DRYING TREND IS EXPECTED IN
THE EXTENDED PERIOD WITH TEMPERATURE INCREASES DUE TO THE LOWER
MOISTURE CONTENT. THE WAVE WE HAVE BEEN MENTIONING THE LAST FEW DAYS
WILL STILL BE HAVING ITS LAST BIT OF INFLUENCE OVER THE EASTERN
PORTION OF THE CWA WHERE MOISTURE IS STILL EXPECTED TO REMAIN. THE
WAVE WILL FINALLY EJECT NORTHEAST AS THE WEST COAST TROUGH DIGS IN
AND INCREASES THE SOUTHWEST FLOW. KEPT THE PREVIOUS TREND OF
LOWERING POPS IN THE EAST AS MOISTURE DECREASES IN THE SOUTHWEST
FLOW. AS IS THE CASE IN THIS SITUATIONS I DID NOT COMPLETELY REMOVE
THE MENTION OF POPS BY DAY 7 FRIDAY AS IT TAKES A WHILE TO SCOUR OUT
THE MOISTURE.
&&

.AVIATION...FOR MCCARRAN...IT IS NOT OUT OF THE QUESTION TO SEE A
THUNDERSTORM IN THE VALLEY THIS AFTERNOON AND EVENING. WILL NEED TO
MONITOR WHATEVER FORMS ON THE MOUNTAINS SOUTH OF THE LAST VEGAS
VALLEY AND ALONG THE I-15 CORRIDOR. CLOUD COVER WILL CONTINUE TO BE
MOSTLY BROKEN BETWEEN 12-15K FEET THROUGH LATE TONIGHT. WINDS WILL
BE QUITE VARIABLE IN SPEED FROM THE SOUTH TROUGH SOUTHEAST...UNLESS
AN OUTFLOW BOUNDARY COMES THROUGH. AFTER SUNSET WINDS WILL SETTLE
DOWN TO  6-9 KNOTS FROM THE SOUTHWEST. SATURDAY SHOULD SEE A REPEAT
OF TODAYS PATTERN OF VARIABLE MID LEVEL CLOUDS AND VARIABLE WIND
SPEEDS WITH AFTERNOON THUNDERSTORMS FORMING EAST-SOUTHWEST OF THE
VALLEY AND OVER THE LOCAL MOUNTAINS. THE PEACH SPRINGS AND MORMON
MESA CORRIDORS WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING AND AGAIN SATURDAY AFTERNOON AND EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE GREATEST THUNDERSTORM ACTIVITY WILL BE OVER MOHAVE
AND LINCOLN COUNTIES THROUGH THIS EVENING AND AGAIN SATURDAY
AFTERNOON AND EVENING. ISOLATED STORMS WILL OCCUR IN CLARK COUNTY AND
SOUTHERN SAN BERNARDINO COUNTY. WIND WILL GENERALLY BE LIGHT AND
FOLLOW LOCAL TERRAIN AND DIURNAL TRENDS. THUNDERSTORM OUTFLOWS WILL
CREATE LOCALLY STRONG WINDS THROUGH THE EVENING.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

HARRISON/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 30, 6:31 AM PDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
631 AM PDT FRI JUL 30 2010

AZZ001>003-036-CAZ524-526-527-NVZ015>022-310700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
631 AM PDT FRI JUL 30 2010 /631 AM MST FRI JUL 30 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

AN INCREASE IN MOISTURE WILL PROVIDE ADDITIONAL FUEL FOR THUNDERSTORMS
TO DEVELOP...ESPECIALLY DURING THE AFTERNOON AND EVENING. THE AIR
MASS IS MOST UNSTABLE OVER MOHAVE COUNTY ARIZONA AND THUNDERSTORMS
WILL BE MORE PRONE TO PRODUCE HEAVY RAIN AND THE POTENTIAL FOR
LOCALIZED FLASH FLOODING THERE. ALTHOUGH THUNDERSTORM COVERAGE
DECREASES FROM THE COLORADO RIVER VALLEY WESTWARD...SOME STORMS
COULD STILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MOIST AND UNSTABLE AIR WILL REMAIN GENERALLY OVER THE SAME AREAS
THROUGH THE WEEKEND PROVIDING ISOLATED TO SCATTERED
THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED
FLASH FLOODING...ESPECIALLY OVER NORTHWEST ARIZONA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519>523-525-NVZ014-310700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-
631 AM PDT FRI JUL 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JA

In the hours before

Local storm report, Jul 30, 2:38 PM PDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM PDT FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HEAVY RAIN       24 E KINGMAN            35.21N 113.61W
07/30/2010  M2.44 INCH       MOHAVE             AZ   MESONET

            MOHAVE COUNTY ALERT GAUGE AT WILLOW CREEK REPORTS 2.44
            INCHES OF RAIN SINCE 135 PM.

&&

JGG

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:42 PM PDTFlash Flood WarningVEFLincoln2 hr
Jul 31, 3:25 AM PDTFlash Flood WatchVEFMohave17 hr
Jul 31, 1:28 PM PDTAreal Flood AdvisoryVEFMohave44 min
Jul 31, 2:09 PM PDTAreal Flood AdvisoryVEFMohave60 min
Jul 31, 3:07 PM PDTFlash Flood WarningVEFMohave113 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.